Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 31, 2021, 11:39 PM EDT for Grady County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 11:39 PM EDT (03:39 UTC)
- Expired
- Aug 1, 2021, 12:30 AM EDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
County Grady County, GA
The radar
The Tallahassee radar (KTLH), 37 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1786 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WWUS82 KTAE 010339
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1139 PM EDT Sat Jul 31 2021
FLZ017-GAZ157-158-010430-
Leon FL-Grady GA-Thomas GA-
1139 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON...SOUTHERN
GRADY AND SOUTHWESTERN THOMAS COUNTIES UNTIL 1230 AM EDT...
At 1139 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Cairo, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cairo, Whigham, Moncrief, Rocky Hill, Miccosukee, Iamonia, Calvary,
Moccasin Gap, Reno, Princes Still, Nickleville, Beachton, Metcalf and
Pisgah Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3067 8395 3067 8401 3061 8401 3051 8411
3068 8430 3069 8429 3069 8431 3075 8438
3098 8437 3071 8391
TIME...MOT...LOC 0339Z 310DEG 13KT 3076 8421
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:57 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 31, 9:57 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
957 PM EDT Sat Jul 31 2021
.UPDATE...
Increased PoPs slightly across much of the area through early
tonight to cover the ongoing convection which will gradually
diminish around midnight. Otherwise, no other major changes.
&&
.PREV DISCUSSION [740 PM EDT]...
.NEAR TERM [Through Sunday]...
Radar imagery this afternoon shows activity generally south of
I-10 and east of Tallahassee. Guidance continues to show
additional chances for showers and thunderstorms across the area;
however, with high pressure in place, activity should remain
suppressed. Kept roughly 30-40 PoP across the land portion of the
CWA with chances tapering after sundown. In addition to the
thunderstorm threat, SE AL, SW GA, and the FL Panhandle continue
to experience oppressive heat. Latest heat index values for much
of the area are in the 106 to 110, with some areas making it up to
113! Expect another muggy night as only fall into to mid to upper
70s and dew points hold in the mid 70s.
There is some good news to the forecast. A pattern change will start
tomorrow as a trough digs its way southward. This should bring a
slight decrease in temperatures, cloudy skies, and chances for
precipitation. Right now we're forecasting high temperatures in the
low to mid 90s for much of the area, which combined with humidity,
will put the heat index values between 100 and 108 degrees. For now,
we've held off issuing a heat advisory for tomorrow as it looks
to be a borderline event. However, since we did experience a
prolonged stretch of heat, please continue to practice heat
safety. Especially those who are sensitive to heat. For Heat
safety tips and resources can be found in the following link:
www.weather.gov/safety/heat.
Now for precip chances, expect scattered to widespread shower and
thunderstorm activity. Current thinking is that when storms form
tomorrow the main concerns will be heavy rain and damaging winds.
Guidance suggests storms may start to pop up during the morning, but
the more vigorous activity would be during the late afternoon and
evening hours.
.SHORT TERM [Sunday Night Through Monday Night]...
The long wave trough will continue to amplify into the Southeast
through this period. A cold front will sag slowly southward from
central Alabama and Georgia into northern portions of the forecast
area. West-Southwest winds of 10-15 knots in the 1000-700 mb layer
will be favorable for widespread sea-breeze induced showers and
thunderstorms with plenty of moisture available. More forcing for
ascent will be provided by the front. The result will be likely to
categorical PoPs with locally heavy rain. The abundant cloud cover
will cap temps below 90 degrees in most areas, thus ending the
stretch of abnormally high heat indices.
.LONG TERM [Tuesday Through Saturday]...
The pattern will change little through the week with the long
wave trough remaining in place, its axis over or just west of the
forecast area. The front will stall over our forecast area as
well. This will result in substantial coverage of showers and
thunderstorms with likely to categorical PoPs each day. PoPs will
be highest along and southeast of the front. Abundant cloud cover
will hold max temps in the 80s all week, perhaps reaching 90 on
Saturday. This pattern will result in a steadily increasing threat
for flooding, which is discussed in detail in the hydro section
below.
.AVIATION...
[Through 00Z Monday]
Restrictions are possible in TSRA through 02z and again after
19z. Otherwise, VFR conditions. Southwest winds 5 to 10 kts.
.MARINE...
Light to moderate west to southwest flow will be in place for most
of next week. Seas will generally be 3 feet or less.
.FIRE WEATHER...
A pattern change will start tomorrow, leading to decreasing
temperatures and wetter weather. Widespread rain is anticipated Sun
through Wed, with precip chances easing towards the end of the week.
Thus there remains no fire weather concerns at this time.
.HYDROLOGY...
Heavy rain is expected at times from Monday through Wednesday,
with locally heavy rain perhaps as soon as late Sunday. This will
come courtesy of an extremely moist air mass, a cold front
sagging in from the north, and cyclonic flow aloft in the base of
an eastern U.S. trough. The official forecast shows 4-day QPF of
3-5 inches, heaviest over our Florida counties.
Ensemble river forecasts respond with decisive rises on area rivers
starting around the middle of next week. There is a growing number
of members at an increasing number of river forecast points which
show minor river flooding. In other words, the risk of flooding
during the second half of the week ahead is increasing.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 78 93 76 89 73 / 40 80 60 100 80
Panama City 79 91 77 88 76 / 40 70 70 100 90
Dothan 75 94 74 88 72 / 50 60 60 90 70
Albany 77 96 76 89 73 / 50 60 60 100 70
Valdosta 76 93 74 88 72 / 40 80 50 100 80
Cross City 78 90 77 87 75 / 20 60 50 90 80
Apalachicola 79 89 78 86 76 / 30 60 70 90 90
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 4 AM EDT /3 AM CDT/ Sunday for
Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
UPDATE...LF
NEAR TERM...KR
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...LF
MARINE...Wool
FIRE WEATHER...KR
HYDROLOGY...Wool/HanerIn the hours before
Special weather statement, Jul 31, 10:00 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
900 PM CDT Sat Jul 31 2021
FLZ010>013-010230-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
900 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...NORTHWESTERN
CALHOUN AND NORTHEASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF
FLORIDA UNTIL 930 PM CDT...
At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chipley, moving southeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chipley, Marianna, Cottondale, Alford, Richter Crossroads, Betts,
Jacob City, Chipley Municipal Airport, Orange Hill, Kynesville,
Ridgetop, Union City, Steele City, Gilberts Mill, Center Lake, Star,
Round Lake, Simsville, Cottondale Airport and Jacobs.
LAT...LON 3080 8560 3083 8560 3094 8545 3068 8508
3047 8539 3079 8561
TIME...MOT...LOC 0200Z 321DEG 49KT 3081 8549Special weather statement, Jul 31, 10:07 PM EDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1007 PM EDT Sat Jul 31 2021 FLZ016-017-026-010245- Liberty FL-Gadsden FL-Leon FL- 1007 PM EDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GADSDEN... NORTHEASTERN LIBERTY AND SOUTHWESTERN LEON COUNTIES UNTIL 1045 PM EDT... At 1007 PM EDT, Doppler radar was tracking a strong thunderstorm near Greensboro, or 11 miles southwest of Quincy, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Telogia, Juniper, Hosford, Lowry, Wetumpka, Bloxham, Sawdust and Clio. LAT...LON 3053 8484 3056 8464 3032 8454 3028 8485 TIME...MOT...LOC 0207Z 351DEG 9KT 3048 8473 AH
Special weather statement, Jul 31, 10:23 PM EDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Tallahassee FL 923 PM CDT Sat Jul 31 2021 FLZ007>009-010315- Central Walton FL-Holmes FL-North Walton FL- 923 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON AND WESTERN HOLMES COUNTIES UNTIL 1015 PM CDT... At 923 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of De Funiak Springs, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Funiak Springs, Eglin Air Force Base, Union, Ponce De Leon, Westville, Red Bay, Leonia, Douglass Crossroad, Barker Store, Cerrogordo, Prosperity, Gritney, Arrant Settlement, Eucheeanna, Pleasant Hill, Center Ridge, Knox Hill, Hickory Hill, Izagora and Baker Settlement. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3096 8599 3090 8580 3057 8594 3064 8620 TIME...MOT...LOC 0223Z 018DEG 12KT 3084 8596 AH
Special weather statement, Jul 31, 10:38 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
1038 PM EDT Sat Jul 31 2021
GAZ158-159-010330-
Brooks GA-Thomas GA-
1038 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS AND BROOKS
COUNTIES UNTIL 1130 PM EDT...
At 1038 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pavo, or 12 miles north of Quitman, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quitman, Boston, Pavo, Morven, Barwick, Pidcock, Dixie, Barney,
Brooks Co A/p, Blue Springs, Hollis and Oaklawn.
LAT...LON 3081 8343 3082 8345 3080 8345 3078 8346
3077 8345 3075 8348 3072 8347 3073 8381
3104 8374 3103 8357 3104 8357 3103 8348
3095 8343 3091 8344 3089 8342 3082 8342
TIME...MOT...LOC 0238Z 356DEG 15KT 3096 8364
AHSpecial weather statement, Jul 31, 11:10 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1110 PM EDT Sat Jul 31 2021
GAZ156-157-010345-
Decatur GA-Grady GA-
1110 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND SOUTHERN
GRADY COUNTIES UNTIL 1145 PM EDT...
At 1110 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or 10 miles west of Cairo, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cairo, Whigham, Climax, Calvary, Reno, Princes Still, Nickleville and
Rocky Hill.
LAT...LON 3081 8408 3079 8408 3068 8420 3069 8438
3085 8453 3099 8438
TIME...MOT...LOC 0310Z 312DEG 17KT 3086 8438
AHSpecial weather statement, Jul 31, 11:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1139 PM EDT Sat Jul 31 2021
FLZ017-GAZ157-158-010430-
Leon FL-Grady GA-Thomas GA-
1139 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON...SOUTHERN
GRADY AND SOUTHWESTERN THOMAS COUNTIES UNTIL 1230 AM EDT...
At 1139 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Cairo, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cairo, Whigham, Moncrief, Rocky Hill, Miccosukee, Iamonia, Calvary,
Moccasin Gap, Reno, Princes Still, Nickleville, Beachton, Metcalf and
Pisgah Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3067 8395 3067 8401 3061 8401 3051 8411
3068 8430 3069 8429 3069 8431 3075 8438
3098 8437 3071 8391
TIME...MOT...LOC 0339Z 310DEG 13KT 3076 8421
AHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:14 PM EDT | Areal Flood Advisory | TAE | Holmes, Walton | 2 hr |
| Jul 31, 8:49 PM EDT | Special Weather Statement | TAE | Washington | 41 min |
| Jul 31, 10:00 PM EDT | Special Weather Statement | TAE | Jackson | 30 min |
| Jul 31, 10:07 PM EDT | Special Weather Statement | TAE | Gadsden | 38 min |
| Jul 31, 10:17 PM EDT | Areal Flood Advisory | TAE | Holmes | 3 hr |
| Jul 31, 10:23 PM EDT | Special Weather Statement | TAE | Holmes | 52 min |
| Aug 1, 6:34 AM EDT | Special Marine Warning | TAE | 86 min | |
| Aug 1, 7:36 AM EDT | Special Marine Warning | TAE | 54 min | |
| Aug 1, 3:49 PM EDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Aug 1, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 29 min |
| Aug 1, 5:30 PM EDT | Special Weather Statement | TAE | Leon | 45 min |
| Aug 1, 5:52 PM EDT | Special Weather Statement | TAE | Jefferson | 38 min |
| Aug 1, 6:08 PM EDT | Special Marine Warning | TAE | 52 min | |
| Aug 1, 6:15 PM EDT | Special Weather Statement | TAE | Madison | 45 min |
| Aug 1, 6:37 PM EDT | Areal Flood Advisory | TAE | Jefferson | 113 min |
| Jul 31, 8:00 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 45 min |
| Jul 31, 9:07 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Lanier, Lowndes | 38 min |
| Jul 31, 9:45 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Lanier, Lowndes | 45 min |
| Jul 31, 10:38 PM EDT | Special Weather Statement | TAE | Brooks | 52 min |
| Jul 31, 11:10 PM EDT | Special Weather Statement | TAE | Grady | 35 min |
| Aug 1, 2:12 PM EDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Aug 1, 4:02 PM EDT | Special Weather Statement | TAE | Berrien, Irwin, Tift | 43 min |
| Aug 1, 4:12 PM EDT | Special Weather Statement | TAE | Brooks, Colquitt, Cook | 33 min |
| Aug 1, 4:17 PM EDT | Special Weather Statement | TAE | Decatur, Grady, Miller, Thomas | 28 min |
| Aug 1, 4:48 PM EDT | Special Weather Statement | TAE | Berrien, Brooks, Cook, Decatur, Grady, Seminole and 1 more | 42 min |
| Aug 1, 5:31 PM EDT | Special Weather Statement | TAE | Lanier | 44 min |
| Aug 1, 5:44 PM EDT | Areal Flood Advisory | TAE | Decatur | 2 hr |
| Jul 31, 8:01 PM EDT | Special Weather Statement | TAE | Dale | 29 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.